Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 52, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 19, 1997, 9:55 AM CDT for Lincoln County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 19, 1997, 9:55 AM CDT (14:55 UTC)
- Expired
- Jul 19, 1997, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, OK
The radar
The Norman radar (KTLX), 43 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2358 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 191502
FFWOKC
OKC081-191800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
955 AM CDT SAT JUL 19 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 100 PM CDT FOR PEOPLE IN THE FOLLOWING
COUNTY
IN CENTRAL OKLAHOMA
LINCOLN
INCLUDING THE FOLLOWING LOCATIONS
CHANDLER...DAVENPORT...SPARKS...STROUD AND WELLSTON
AT 955 AM CDT RADAR INDICATED MODERATE TO HEAVY RAIN OCCURRING OVER MOST
OF LINCOLN COUNTY. MEANWHILE... ANOTHER AREA OF HEAVY RAIN WAS POISED TO
MOVE INTO LINCOLN COUNTY FROM OKLAHOMA COUNTY. ADDITIONAL RAINFALL
AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE ACROSS THE AREA.
HEAVY RAINS OF NEAR 5 INCHES FELL FRIDAY ACROSS THE AREA SATURATING THE
GROUND AND CAUSING MANY CREEKS TO RUN HIGH. ADDITIONAL HEAVY RAINFALL
THIS MORNING INTO EARLY AFTERNOON WILL RESULT IN RAPID RUNOFFS AND
POSSIBLE FLOODING IN LOW-LYING AREAS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. IT ONLY TAKES A
FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.
CJS
LAT...LON 3554 9670 3549 9714 3577 9713 3590 9664What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 4:05 AM CDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jul 19, 4:05 AM CDT, 5 hours 50 minutes before
FPUS3 KOKC 190904 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 405 AM CDT SAT JUL 19 1997 MCV CONTS TO BE THE ONLY MAJOR FTR OVR THE FA. THE NGM...THE ONLY MODEL AVBL THIS MRNG...SEEMS A BIT FAST IN SENDG THE SYS OFF TO THE NW. WL RETAIN HI POPS IN THE NW TNGT AS DIURNAL PCPN WL PROB RESUME THERE ARND MDNT. HAVE CONTD THE FFA IN THE FIVE ZNS WHERE HVY PCPN IS OCCURRING. RNFL SHUD DMNSH AFT SR SO THE FFA IS ONLY IN EFFECT TIL MID MRNG. WL HAVE TO WATCH MAJOR AND WOODS COUNTIES CAREFULLY...AND MAY HAVE TO XTND THE WATCH INTO THOSE ZNS IF THE PCPN AREA XPANDS OR MOVS WWD. HAVE GONE VRY CLOSE TO FWC TEMPS AS THEY SEEM VRY RSNBL. FCSTID = 23 = CMS OKC 90 72 92 73 / 30 10 10 20 HBR 96 70 96 72 / 20 30 20 20 SPS 98 75 98 75 / 20 20 10 10 GAG 90 68 92 70 / 20 60 30 30 PNC 88 74 92 75 / 50 20 20 20 DUA 90 74 92 74 / 10 10 10 10 .OKC... OK...FLASH FLOOD WATCH THROUGH MID MORNING FOR ZONES OKZ006>008... OKZ012>013. TX...NONE.
In the hours before
Local storm report, Jul 19, 9:50 AM CDT, 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0950 AM CDT SAT JUL 19 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 AM HELENA OK FLOODING
07/19/97 ALFALFA WATER COVERED HIGHWAY 45
0400 AM CARRIER OK FLOODING
07/19/97 GARFIELD NUMEROUS ROADS WERE CLOSED IN
CARRIER AND THROUGHOUT THE
COUNTY DUE TO WATER TO A DEPTH
OF 3-4 FEET.
0405 AM 2 W NASH OK FLOODING
07/19/97 GRANT WATER FLOWED OVER A SMALL
BRIDGE ON HIGHWAY 64.
0410 AM BLACKWELL OK FLOODING
07/19/97 KAY HUBBARD ROAD NEAR BLACKWELL
WAS COMPLETELY FLOODED.
0447 AM BILLINGS OK FLOODING
07/19/97 NOBLE NUMEROUS CITY STREETS
THROUGHOUT THE COUNTY WERE
IMPASSABLE DUE TO WATER
FLOWING CURB-DEEP.
BZLocal storm report, Jul 19, 9:53 AM CDT, 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0950 AM CDT SAT JUL 19 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 AM HELENA OK FLOODING
07/19/97 ALFALFA WATER COVERED HIGHWAY 45
0400 AM CARRIER OK FLOODING
07/19/97 GARFIELD NUMEROUS ROADS WERE CLOSED IN
CARRIER AND THROUGHOUT THE
COUNTY DUE TO WATER TO A DEPTH
OF 3-4 FEET.
0405 AM 2 W NASH OK FLOODING
07/19/97 GRANT WATER FLOWED OVER A SMALL
BRIDGE ON HIGHWAY 64.
0410 AM BLACKWELL OK FLOODING
07/19/97 KAY HUBBARD ROAD NEAR BLACKWELL
WAS COMPLETELY FLOODED.
0447 AM BILLINGS OK FLOODING
07/19/97 NOBLE NUMEROUS CITY STREETS
THROUGHOUT THE COUNTY WERE
IMPASSABLE DUE TO WATER
FLOWING CURB-DEEP.
BZThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:43 PM CDT | Flash Flood Warning | OUN | Garfield, Grant, Kay, Noble | 3 hr |
| Jul 18, 10:30 PM CDT | Flash Flood Warning | OUN | Grant, Kay | 2 hr |
| Jul 19, 12:48 AM CDT | Severe Thunderstorm Warning | OUN | Garfield | 42 min |
| Jul 19, 1:23 AM CDT | Flash Flood Warning | OUN | Alfalfa, Garfield, Grant | 3 hr |
| Jul 19, 1:23 AM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| Jul 19, 3:07 AM CDT | Flash Flood Warning | OUN | Noble | 3 hr |
| Jul 19, 3:59 AM CDT | Flash Flood Warning | OUN | Alfalfa, Garfield, Grant, Kay | 3 hr |
| Jul 19, 6:16 AM CDT | Flash Flood Warning | OUN | Blaine | 3 hr |
| Jul 19, 6:55 AM CDT | Flash Flood Warning | OUN | Alfalfa, Garfield, Grant, Major | 2 hr |
| Jul 19, 6:55 AM CDT | Flash Flood Warning | OUN | Kay, Noble | 2 hr |
| Jul 19, 9:10 AM CDT | Flash Flood Warning | OUN | Garfield, Grant, Kay, Noble | 3 hr |
| Jul 19, 10:49 AM CDT | Flash Flood Warning | OUN | Oklahoma | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.